W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Back to Search Results |
| Catalog Number |
DSF1865 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
11/14/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The following information was reported to gore: on (b)(6) 2023, this patient underwent a transcatheter aortic valve implantation (tavi) using gore® dryseal flex introducer sheath (dsf) for heart valve disease.The dsf was inserted from the right femoral artery.After advancing the dsf to the arch top using the proximal marker as a guide, a non-gore valve (evolut) was inserted.Because the dsf was deep, unsheathing was attempted.Then, the proximal marker did not move, and separation of the dsf tip was suspected.After removing the evolut, a non-gore balloon catheter made was inserted.The balloon was inflated within the separated portion and moved to groin region.Cut down was performed and the separated portion was removed from the patient.The procedure was completed using a new dsf.The physician stated the following.The common iliac artery was partially calcified, and there was some resistance when inserting the sheath, but there was no resistance when inserting evolut.
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.H6: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: the device evaluation confirmed the marker band and leading end sheath material separated from the sheath.The root cause of the sheath leading end and marker ring separation could not be determined with the available information.